Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 112, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 8, 2016, 4:59 PM EDT for 4 counties in Kentucky. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 4:59 PM EDT (20:59 UTC)
- Expired
- Jul 8, 2016, 5:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bell County, KY, Harlan County, KY, Knox County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 65 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 5:00 PM EDT | TSTM WND DMG | Straight Creek, KY | TREES DOWN. |
| Jul 8, 5:15 PM EDT | TSTM WND DMG | Middlesboro, KY | TREES BLOWN DOWN IN THE AMBLESIDE SECTION OF MIDDLESBORO. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 11:06 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2067 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
437
WUUS53 KJKL 082059
SVRJKL
KYC013-095-121-235-082130-
/O.NEW.KJKL.SV.W.0112.160708T2059Z-160708T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
459 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
HARLAN COUNTY IN SOUTHEASTERN KENTUCKY...
BELL COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 530 PM EDT
* AT 459 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER INGRAM...OR
NEAR PINEVILLE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HARLAN...PINEVILLE...MIDDLESBORO...LOYALL...EVARTS...
WALLINS CREEK...SUNSHINE...SMITH...CALVIN...STONY FORK JUNCTION...
PONZA...BRUSH CREEK...TWAY...ARTEMUS...SHIELDS...GRAYS KNOB...
HUTCH...PEEPACE STORE...KENVIR AND AGES.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 1 AND 18.
U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3659 8401 3688 8381 3690 8348 3688 8346
3690 8340 3692 8307 3674 8314 3670 8334
3667 8343 3667 8353 3662 8364 3658 8369
TIME...MOT...LOC 2059Z 277DEG 39KT 3673 8377
HAIL...0.75IN
WIND...60MPH
$$
JMW2 follow-up statements
504
WWUS53 KJKL 082119
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
519 PM EDT FRI JUL 8 2016
KYC121-235-082128-
/O.CAN.KJKL.SV.W.0112.000000T0000Z-160708T2130Z/
WHITLEY KY-KNOX KY-
519 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITLEY AND
SOUTHEASTERN KNOX COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN KENTUCKY.
LAT...LON 3689 8357 3690 8348 3688 8346 3690 8340
3692 8307 3674 8314 3670 8334 3667 8343
3667 8353 3662 8364 3658 8369 3660 8368
TIME...MOT...LOC 2118Z 277DEG 39KT 3670 8351
$$
KYC013-095-082130-
/O.CON.KJKL.SV.W.0112.000000T0000Z-160708T2130Z/
HARLAN KY-BELL KY-
519 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR HARLAN AND EASTERN BELL COUNTIES...
AT 518 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CUBAGE...OR 11
MILES EAST OF PINEVILLE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HARLAN...LOYALL...EVARTS...WALLINS CREEK...SUNSHINE...ROSSPOINT...
SMITH...CALVIN...LIGGETT...GOLDEN ASH...STONY FORK JUNCTION...TWAY...
SHIELDS...GRAYS KNOB...HUTCH...PEEPACE STORE...LENARVE...KENVIR...
TACKY TOWN AND AGES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3689 8357 3690 8348 3688 8346 3690 8340
3692 8307 3674 8314 3670 8334 3667 8343
3667 8353 3662 8364 3658 8369 3660 8368
TIME...MOT...LOC 2118Z 277DEG 39KT 3670 8351
HAIL...0.75IN
WIND...60MPH
$$
JMW320
WWUS53 KJKL 082129
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
529 PM EDT FRI JUL 8 2016
KYC013-095-082139-
/O.EXP.KJKL.SV.W.0112.000000T0000Z-160708T2130Z/
HARLAN KY-BELL KY-
529 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR HARLAN AND EASTERN BELL
COUNTIES WILL EXPIRE AT 530 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER HEAVY RAIN AND FREQUENT LIGHTNING IS STILL POSSIBLE
WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN KENTUCKY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON KY.
LAT...LON 3689 8357 3690 8348 3688 8346 3690 8340
3692 8307 3674 8314 3670 8334 3667 8343
3667 8353 3662 8364 3658 8369 3660 8368
TIME...MOT...LOC 2126Z 277DEG 39KT 3670 8351
$$
JMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:40 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 8, 4:40 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Jackson KY 440 PM EDT FRI JUL 8 2016 .SHORT TERM...(This evening through Saturday night) Issued at 404 PM EDT FRI JUL 8 2016 Widespread showers/storms continue to plow through eastern Kentucky. These are stemming from an earlier day mesoscale convective complex which has been building south and east into a destabilized airmass owing to late morning/early afternoon clearing. Will continue to see storms build into southeast Kentucky along a southward propagating outflow boundary encroaching upon temperatures in the upper 80s/lower 90s with dewpoints of near 70 degrees. While the damaging wind threat has mostly subsided, a few healthy updrafts and storm cores continue to thrive in a moisture rich airmass as deep layer shear has increased enough to somewhat balance developing cold pools. Upper disturbance over the Great Lakes will continue to track east this evening, taking the majority of storms east of the Commonwealth with isolated/scattered activity lingering into the evening. Drier air will advect in behind the departing lift associated with the upper low pulling east of the Great Lakes tonight. Lingering shower activity should come to an end early Saturday morning, finally leading to a dry day across eastern Kentucky. A more comfortable airmass will be in place with dewpoints falling into the mid 60s, despite temperatures still climbing into the mid 80s. .LONG TERM...(Sunday through Friday) Issued at 422 PM EDT FRI JUL 8 2016 Still looks like Sunday will be warm and dry to start off the extended. Rain chances will return late Sunday night into Monday, but models remain in poor agreement on exactly when the rain will return, how long it will last, and how much will fall. The GFS brings a warm front north across the area Monday night and Tuesday, while the ECMWF brings a slow tracking low pressure system east across the Tennessee valley Sunday night into Monday. Outside of increasing rain chances, large uncertainty will remain in the forecast beyond Monday due to the evolution of these weather systems. It does appear a more summerlike airmass may reside over the area through the week, possibly leading to more diurnally focused shower/storm chances through the week. Temperatures will continue to feel very summerlike through next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) ISSUED AT 244 PM EDT FRI JUL 8 2016 Numerous showers and thunderstorms will likely impact all terminals this afternoon into early this evening. Brief periods of MVFR/IFR conditions will be possible as these move through. Isolated strong wind gusts will also occur, but probability in seeing these at any given site remains low enough to preclude specific mention for now. Widespread to numerous storms should wind down this evening with isolated/scattered showers/storms lingering into the early overnight period. Stratus and fog should develop later this evening and tonight with reductions to IFR and possibly LIFR or lower possible by the 06Z to 12Z period. Could also see some enhanced winds outside of thunderstorms near the 2000 foot level, but will let storms play out before assessing need for LLWS mention. Drier air and subsequent VFR conditions should return to all sites after daybreak Saturday. && .JKL Watches/Warnings/Advisories... Flash Flood Watch until midnight EDT tonight for KYZ058>060-068- 069-079-080-083>086-104-106>120. && SHORT TERM...GUSEMAN LONG TERM...AR AVIATION...GUSEMAN
Hazardous weather outlook, Jul 8, 2:57 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 257 PM EDT FRI JUL 8 2016 KYZ058>060-068-069-079-080-083>086-104-106>120-092200- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD- LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...RAVENNA...CLAY CITY... STANTON...FRENCHBURG...BROADHEAD...MOUNT VERNON...MCKEE... ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 257 PM EDT FRI JUL 8 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT. WIDESPREAD THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...WITH A FEW HAVING THE POTENTIAL TO BECOME SEVERE. WIND GUSTS OF UP TO 60 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH TORRENTIAL RAINFALL AND SUBSEQUENT FLASH FLOODING...WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY... MAINLY DURING EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE...HEAVY RAIN...AND FLOODING THROUGH THIS EVENING. KYZ044-050>052-087-088-092200- FLEMING-MONTGOMERY-BATH-ROWAN-BELL-HARLAN- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN 257 PM EDT FRI JUL 8 2016 ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT. WIDESPREAD THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...WITH A FEW HAVING THE POTENTIAL TO BECOME SEVERE. WIND GUSTS OF UP TO 60 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH TORRENTIAL RAINFALL AND LOCALIZED FLOODING CONCERNS...WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY... MAINLY DURING EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE AND HEAVY RAIN THROUGH THIS EVENING. GUSEMAN
In the hours before
Special weather statement, Jul 8, 4:21 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 421 PM EDT FRI JUL 8 2016 KYZ113-115-118-082045- PERRY-KNOTT-LETCHER- 421 PM EDT FRI JUL 8 2016 ...A STRONG THUNDERSTORM WILL AFFECT PERRY...KNOTT...LETCHER... AT 421 PM EDT...A STRONG THUNDERSTORM WAS OVER VICCO...OR 7 MILES SOUTHEAST OF HAZARD...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HINDMAN...LETCHER...BATH...PIPPA PASSES...VICCO...BLACKEY... CARBON GLOW...GANDER...WINTERS...AMELIA...SMITHSBORO...DREW... ARMINTA...ROXANA...OMAHA...IVIS...LUCASTOWN...SASSAFRAS... DIRK AND ANCO. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTHEASTERN KENTUCKY. && LAT...LON 3707 8311 3717 8317 3741 8290 3716 8274 TIME...MOT...LOC 2021Z 242DEG 17KT 3719 8309 JMW
Local storm report, Jul 8, 4:24 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
424 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLASH FLOOD 1 S JACKSON 37.54N 83.38W
07/08/2016 BREATHITT KY NWS EMPLOYEE
ON HWY 15 A FOOT OF WATER COVERING ONE LANE OF HIGHWAY.
&&
TBREWERSpecial weather statement, Jul 8, 4:35 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 435 PM EDT FRI JUL 8 2016 KYZ115-117-082100- PERRY-LESLIE- 435 PM EDT FRI JUL 8 2016 ...A STRONG THUNDERSTORM WILL AFFECT PERRY...LESLIE... AT 435 PM EDT...A STRONG THUNDERSTORM WAS OVER WOOTON...OR OVER HYDEN...MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HAZARD...HYDEN...DALEY...DIABLOCK...THOUSANDSTICKS...STINNETT... DRYHILL...HOSEA...WENDOVER...SMILAX...JEFF...VIPER...AVAWAM... TOULOUSE...CUTSHIN...KALIOPI...DAISY...CINDA...WOOTON AND FREW. THIS INCLUDES THE FOLLOWING HIGHWAYS... HAL ROGERS PARKWAY BETWEEN MILE MARKERS 40 AND 59. KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 11. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTHEASTERN KENTUCKY. && LAT...LON 3709 8351 3723 8348 3732 8318 3707 8307 TIME...MOT...LOC 2035Z 264DEG 34KT 3717 8332 JMW
Local storm report, Jul 8, 4:49 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
449 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD 1 N SHOPVILLE 37.17N 84.48W
07/08/2016 PULASKI KY TRAINED SPOTTER
SEVERAL INCHES OF WATER FLOWING OVER SHOPVILLE ROAD.
&&
JCGLocal storm report, Jul 8, 4:53 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
453 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLASH FLOOD QUICKSAND 37.53N 83.34W
07/08/2016 BREATHITT KY 911 CALL CENTER
COOK FORK ROAD HAS WATER FROM NEARBY CREEK IS OUT OF ITS
BANKS AND ENCROACHING ON A HOME. WATER IS UP TO THEIR
DOOR 6 INCHES TO A FOOT DEEP.
&&
TBREWERSpecial weather statement, Jul 8, 4:55 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT FRI JUL 8 2016
KYZ086>088-082130-
KNOX-BELL-HARLAN-
455 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT KNOX...BELL...HARLAN...
AT 455 PM EDT...A STRONG THUNDERSTORM WAS OVER BLACKMONT...OR 10
MILES EAST OF PINEVILLE...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HARLAN...PINEVILLE...LOYALL...EVARTS...WALLINS CREEK...SUNSHINE...
ROSSPOINT...SMITH...LIGGETT...GOLDEN ASH...STONY FORK JUNCTION...
CARY...TWAY...SHIELDS...GRAYS KNOB...PEEPACE STORE...LENARVE...
KENVIR...TACKY TOWN AND AGES.
THIS INCLUDES U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE
MARKERS 12 AND 18.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3674 8379 3688 8371 3689 8347 3688 8346
3690 8340 3692 8302 3685 8304 3685 8307
3683 8310 3680 8310 3678 8313 3674 8314
3674 8320 3670 8335
TIME...MOT...LOC 2055Z 277DEG 39KT 3681 8353
JMWThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:29 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Morgan, Powell and 1 more | 31 min |
| Jul 8, 12:48 PM EDT | Special Weather Statement | JKL | Fleming | 27 min |
| Jul 8, 1:01 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more | 44 min |
| Jul 8, 1:19 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Morgan, Wolfe | 41 min |
| Jul 8, 1:47 PM EDT | Special Weather Statement | JKL | Johnson, Martin | 43 min |
| Jul 8, 2:15 PM EDT | Special Weather Statement | JKL | Estill, Powell | 45 min |
| Jul 8, 2:25 PM EDT | Special Weather Statement | JKL | Breathitt | 35 min |
| Jul 8, 2:26 PM EDT | Areal Flood Advisory | JKL | Estill, Powell | 4 hr |
| Jul 8, 2:44 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Powell, Wolfe | 46 min |
| Jul 8, 2:53 PM EDT | Areal Flood Advisory | JKL | Floyd, Pike | 4 hr |
| Jul 8, 2:57 PM EDT | Special Weather Statement | JKL | Breathitt, Floyd, Lee, Pike | 48 min |
| Jul 8, 3:06 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Magoffin | 4 hr |
| Jul 8, 3:06 PM EDT | Special Weather Statement | JKL | Laurel | 39 min |
| Jul 8, 3:10 PM EDT | Areal Flood Advisory | JKL | Breathitt, Estill, Jackson, Lee, Owsley, Rockcastle | 4 hr |
| Jul 8, 3:15 PM EDT | Special Weather Statement | JKL | Jackson, Rockcastle | 45 min |
| Jul 8, 3:26 PM EDT | Special Weather Statement | JKL | Wayne | 34 min |
| Jul 8, 3:32 PM EDT | Areal Flood Advisory | JKL | Pulaski, Rockcastle, Wayne | 3 hr |
| Jul 8, 3:37 PM EDT | Flash Flood Warning | JKL | Estill, Jackson, Rockcastle | 3 hr |
| Jul 8, 3:57 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Laurel, Leslie, Owsley and 3 more | 4 hr |
| Jul 8, 4:00 PM EDT | Special Weather Statement | JKL | Clay | 30 min |
| Jul 8, 4:03 PM EDT | Flash Flood Warning | JKL | Breathitt | 3 hr |
| Jul 8, 4:09 PM EDT | Special Weather Statement | JKL | Knox | 36 min |
| Jul 8, 4:17 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Leslie, Letcher, Perry, Pike | 4 hr |
| Jul 8, 4:21 PM EDT | Special Weather Statement | JKL | Knott | 24 min |
| Jul 8, 4:24 PM EDT | Flash Flood Warning | JKL | Pulaski | 3 hr |
| Jul 8, 4:29 PM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Leslie, McCreary, Whitley | 4 hr |
| Jul 8, 4:31 PM EDT | Flash Flood Warning | JKL | Clay, Leslie, Owsley, Perry | 5 hr |
| Jul 8, 4:33 PM EDT | Flash Flood Warning | JKL | Laurel, Pulaski, Rockcastle | 3 hr |
| Jul 8, 4:35 PM EDT | Special Weather Statement | JKL | Leslie, Perry | 25 min |
| Jul 8, 4:38 PM EDT | Flash Flood Warning | JKL | Clay, Knox, Laurel, Leslie | 3 hr |
| Jul 8, 4:40 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie | 35 min |
| Jul 8, 4:42 PM EDT | Flash Flood Warning | JKL | Knott, Leslie, Letcher, Perry | 3 hr |
| Jul 8, 4:46 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 1 more | 3 hr |
| Jul 8, 4:52 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Whitley | 4 hr |
| Jul 8, 4:55 PM EDT | Special Weather Statement | JKL | Harlan | 35 min |
| Jul 8, 5:16 PM EDT | Special Weather Statement | JKL | Harlan | 29 min |
| Jul 8, 7:51 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.